Apology For PEP question
Feb 4, 2008
Have to say I'am sorry for posting my question on the wrong forum. My question is about side effects of combivir. I have about eight days left on combivir and the side effects are severe. My side effects include cold feet tingling and numbness in hands and feet, burning body with tiredness, brain a bit dodgy, have red patches appear that itch and dissapear, dizzy and pain in lower back. I have been to the emergency room five times and they are getting sick of my face.They did blood test on my liver and a full blood count and everything seems normal. Did have a bit of high blood pressure last week. Is it normal for a person to be unable to drive and spend 28 days in front of the television? I do not tust these doctors because my whole body is numb and the say it is normal.Do you think I'am worried about nothing? Thank you
Response from Dr. Frascino
Glad you found the proper forum for your question! You seem to have difficulty going to the correct location to get the help you need!
Why are you repeatedly going to the emergency room for your possible PEP-related problems? ER doctors are not HIV specialists. As I have said frequently in this forum, anyone who has had an HIV exposure significant enough to warrant a course of PEP should be evaluated and followed by an HIV specialist. That specialist would accurately document your HIV risk, optimize your PEP regimen, evaluate and manage all PEP-related side effects and toxicities and also arrange for and interpret post-PEP HIV tests.
Is it "normal" for someone on PEP to be unable to drive and be incapacitated by this PEP regimen? No, of course not. However, I cannot adequately or effectively evaluate your condition over the Internet without the benefit of your medical record, laboratory studies and a physical exam. I encourage you to see an HIV specialist for this evaluation, rather than continue your reliance on emergency room physicians.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.